MAUDE Adverse Event Report: COOK INC ULTRATHANE MULTIPURPOSE DRAINAGE SET; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE MULTIPURPOSE DRAINAGE SET; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Code Available (3191)
Date of Event 07/15/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported when the physician attempted to withdraw the device from the patient's body, it was difficult to withdraw the catheter due to adhesion of suture of the catheter and body tissue.The physician was able to withdraw the catheter, however the suture got separated and remained in the patient's body.No additional information regarding patient outcome has been provided at this time.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation a review of the complaint history, device history record, documentation, instructions for use (ifu), quality control and visual inspection of the returned device was conducted during the investigation.The device is shipped with an instruction for use (ifu) that describes the intended use, specific items are addressed such as: "while stabilizing the mac-loc catheter hub assembly with one hand, position a small, blunt object (approximately the shape and size of a ball point pen or small forceps) into the mac-loc release notch.Pry upward until the locking cam lever is free." the visual inspection of the returned device reported one(1) used ultrathane multipurpose drainage set, rpn cldm-8.5-mh was returned for evaluation.The catheter was curled and covered with dried blood and tissue.The suture appeared separated from the distal end of the catheter and was wrapped around the catheter about five inches from the tip.Although the device was returned for evaluation, we are unable to determine the root cause of the customer¿s reported observations, however if the pigtail was not locked in a fully closed position during the procedure this may leave a segment of the locking suture exposed in the tissue.This exposed suture may develop encrustation making it difficult to release the pigtail.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description
It was reported when the physician attempted to withdraw the device from the patient's body, it was difficult to withdraw the catheter due to adhesion of suture of the catheter and body tissue.The physician was able to withdraw the catheter, however the suture got separated and remained in the patient's body.At a later date, the surgical operation was conducted again and the suture was removed with a snare.

Brand Name
ULTRATHANE MULTIPURPOSE DRAINAGE SET
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5837335
Report Number1820334-2016-00749
Device Sequence Number370376
Product Code GBO
UDI-Device Identifier00827002272989
UDI-Public(01)00827002272989(17)190517(10)6923382
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCLDM-8.5-MH
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/19/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/01/2016
Supplement Report FDA Received Date11/30/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;